MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7142
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge otw balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon.The guidewire lumen was stretched for 8.1mm in length from the tip of the device.Within the stretched lumen were two shaft kinks at 1mm, and 3mm distal to the proximal balloon waist.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 7mm from the tip of the device.The device failed to inflate to rated burst pressure.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that balloon leak occurred.The target lesion was located in the left coronary artery.A 1.50mm x 12mm emerge balloon catheter was advanced for dilatation.However, during procedure, balloon leakage was noted.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.However, returned device analysis revealed balloon pinhole.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14229084
Report Number2134265-2022-04211
Device Sequence Number1841142
Product Code LOX
UDI-Device Identifier08714729806684
UDI-Public08714729806684
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model Number7142
Device Catalogue Number7142
Device Lot Number0027568870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight69 KG